MAUDE Adverse Event Report: ENCORE MEDICAL L.P. 3DKNEE; HXL-VE 3D INSERT 10LX11MM

ENCORE MEDICAL L.P. 3DKNEE; HXL-VE 3D INSERT 10LX11MM
Model Number 391-11-710
Health Effect - Clinical Code No Information (3190)
Date of Event 12/14/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient having mid-flexion loosening.A thicker insert was needed.
 
Additional Manufacturer Narrative
The reason for this revision surgery was due to loosening.The previous surgery and the revision detailed in this investigation occurred over 4 years and 1 month apart.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records (dhr) shows a non-conforming material report (ncmr) # (b)(4) associated with the part 391-11-710, 3d knee hxl ve poly tibial insert, size 10 which documents a nonconformance that out of 14 quantity lot all items were rejected due to the presence of flash in the cruciate notch.Rejected items were reworked with suitable operations and were accepted.All items in the lot have met the fit design and functional requirements.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to loosening.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's loosening.There are many factors that may contribute to the event that are outside the control of djo surgical such as: loose joints from inadequate soft tissue support, degenerative bone, patient bone deterioration, patient activities or trauma.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
3DKNEE
Common Device Name
HXL-VE 3D INSERT 10LX11MM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key7148072
Report Number1644408-2017-01210
Device Sequence Number19064208
Product Code OIY
UDI-Device Identifier00888912119269
UDI-Public(01)00888912119269
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K091956
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2016
Device Model Number391-11-710
Device Catalogue Number391-11-710
Device Lot Number59601277
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/14/2017
Supplement Date Received by Manufacturer02/06/2018
Initial Report FDA Received Date12/27/2017
Supplement Report FDA Received Date02/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR